Alert archive / South Carolina / Winter Storm Watches in 2011

Winter Storm Watch 1, NWS Columbia, SC

January 7, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this winter storm watch at Jan 7, 2011, 3:29 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 10, 2011, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2011, 3:29 PM EST (20:29 UTC)
In effect from
Jan 10, 2011, 12:00 AM EST
Expired
Jan 9, 2011, 4:40 AM EST
In force
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS42 KCAE 072029
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EST FRI JAN 7 2011

...WINTER STORM WATCH...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080930-
/O.NEW.KCAE.WS.A.0001.110110T0500Z-110111T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
329 PM EST FRI JAN 7 2011

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING. 

* LOCATION: PEE DEE...CENTRAL MIDLANDS...CENTRAL SAVANNAH RIVER
  AREA...ALONG WITH THE REMAINDER OF THE FORECAST AREA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO THE
  AREA AFTER MIDNIGHT SUNDAY...LASTING THROUGH THE DAY
  MONDAY...AND EXITING THE AREA BY TUESDAY MORNING.

* IMPACTS: SLICK AND ICY SPOTS ALONG AREA ROADWAYS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&


$$
4 follow-up statements
709 
WWUS42 KCAE 080906
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
406 AM EST SAT JAN 8 2011

...WINTER STORM WATCH...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
082200-
/O.CON.KCAE.WS.A.0001.110110T0500Z-110111T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
406 AM EST SAT JAN 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* LOCATION: THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO THE
  AREA AFTER MIDNIGHT SUNDAY...LASTING THROUGH THE DAY MONDAY...
  AND EXITING THE AREA TUESDAY MORNING.

* IMPACTS: SLICK AND ICY SPOTS ALONG AREA ROADWAYS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
483 
WWUS42 KCAE 082039
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EST SAT JAN 8 2011

...WINTER STORM WATCH...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
090945-
/O.CON.KCAE.WS.A.0001.110110T0500Z-110111T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
339 PM EST SAT JAN 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* LOCATION: CENTRAL SOUTH CAROLINA AND EASTERN GEORGIA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN...FREEZING DRIZZLE.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO THE
  AREA AFTER MIDNIGHT SUNDAY...LASTING THROUGH THE DAY MONDAY...AND
  EXITING THE AREA BY TUESDAY MORNING.

* ACCUMULATIONS: POSSIBLE SNOW ACCUMULATION OF 1 TO 5 INCHES.
  POSSIBLE ICE ACCUMULATION BETWEEN 0.10 AND 0.30 OF AN INCH.

* IMPACTS: SLICK AND ICY SPOTS ALONG AREA ROADWAYS AND BRIDGES.

* TEMPERATURES: HIGHS MONDAY ONLY IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
808 
WWUS42 KCAE 090234
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
934 PM EST SAT JAN 8 2011

...WINTER STORM WATCH...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
091045-
/O.EXT.KCAE.WS.A.0001.110110T0500Z-110111T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
934 PM EST SAT JAN 8 2011

...WINTER STORM WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH TUESDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH TUESDAY MORNING. 

* LOCATION: CENTRAL SOUTH CAROLINA AND EASTERN GEORGIA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN...FREEZING DRIZZLE.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO 
  THE AREA AFTER MIDNIGHT SUNDAY...LASTING THROUGH THE DAY 
  MONDAY... AND EXITING THE AREA BY TUESDAY MORNING. 

* ACCUMULATIONS: POSSIBLE SNOW ACCUMULATION OF 1 TO 2 INCHES IN
  THE SOUTHEAST MIDLANDS/SOUTHEAST CENTRAL SAVANNAH RIVER
  AREA...TO 3 TO 5 INCHES IN THE NORTH AND CENTRAL
  MIDLANDS/NORTHWEST CENTRAL SAVANNAH RIVER AREA. POSSIBLE ICE
  ACCUMULATION BETWEEN 0.25 AND 0.50 OF AN INCH.

* IMPACTS: ROADS WILL BECOME VERY SLIPPERY QUITE QUICKLY ON MONDAY
  MORNING. THE COMBINATION OF SNOW EARLY IN THE EVENT...WITH
  SIGNIFICANT ICE ACCUMULATIONS LATER ON AS FREEZING RAIN
  DEVELOPS...COULD CAUSE POWER OUTAGES.

* TEMPERATURES: HIGHS MONDAY ONLY IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
105 
WWUS42 KCAE 090940
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
440 AM EST SUN JAN 9 2011

...WINTER STORM WARNING...

GAZ040-063-064-SCZ015-016-018-020>022-025>029-031-037-091745-
/O.UPG.KCAE.WS.A.0001.110110T0500Z-110111T1200Z/
/O.NEW.KCAE.WS.W.0001.110110T0500Z-110111T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-
LEE-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...
SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...SUMTER...ST. MATTHEWS
440 AM EST SUN JAN 9 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.



* LOCATION: CENTRAL AND NORTHERN MIDLANDS OF SOUTH CAROLINA AND
  NORTHWEST CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN...FREEZING DRIZZLE.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO THE
  AREA AFTER MIDNIGHT...LASTING THROUGH THE DAY MONDAY...AND
  EXITING THE AREA TUESDAY MORNING.

* ACCUMULATIONS: POSSIBLE SNOW ACCUMULATION 3 TO 5 INCHES. POSSIBLE
  ICE ACCUMULATION BETWEEN 0.25 AND 0.50 OF AN INCH.

* IMPACTS: ROADS WILL BECOME VERY SLIPPERY QUITE QUICKLY ON 
  MONDAY MORNING. THE COMBINATION OF SNOW EARLY IN THE EVENT... 
  WITH SIGNIFICANT ICE ACCUMULATIONS LATER ON AS FREEZING RAIN 
  DEVELOPS...COULD CAUSE POWER OUTAGES. 

* TEMPERATURES: HIGHS MONDAY IN THE UPPER 20S AND LOWER 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ065-077-SCZ030-035-036-038-041-091745-
/O.UPG.KCAE.WS.A.0001.110110T0500Z-110111T1200Z/
/O.NEW.KCAE.WS.W.0001.110110T0500Z-110111T1200Z/
RICHMOND-BURKE-AIKEN-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...AUGUSTA...HEPHZIBAH...WAYNESBORO...
AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
440 AM EST SUN JAN 9 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.


* LOCATION: THE SOUTHERN MIDLANDS OF SOUTH CAROLINA AND THE
  CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

* HAZARDS: SNOW...SLEET...FREEZING RAIN...FREEZING DRIZZLE.

* TIMING: THE WINTER WEATHER IS EXPECTED TO BEGIN MOVING INTO THE
  AREA AFTER MIDNIGHT...LASTING THROUGH THE DAY MONDAY...AND
  EXITING THE AREA TUESDAY MORNING.

* ACCUMULATIONS: POSSIBLE SNOW ACCUMULATION OF 1 TO 2 INCHES.
  POSSIBLE ICE ACCUMULATION UP TO ONE QUARTER OF AN INCH.

* IMPACTS: ROADS WILL BECOME VERY SLIPPERY QUITE QUICKLY ON 
  MONDAY MORNING. THE COMBINATION OF SNOW EARLY IN THE EVENT... 
  WITH SIGNIFICANT ICE ACCUMULATIONS LATER ON AS FREEZING RAIN 
  DEVELOPS...COULD CAUSE POWER OUTAGES. 

* TEMPERATURES: HIGHS MONDAY IN THE LOWER 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.


&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this winter storm watch went out at Jan 7, 3:17 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 7, 3:17 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EST FRI JAN 7 2011

.SYNOPSIS...
A CLIPPER TYPE SYSTEM WILL TRACK NORTH OF THE AREA THIS
EVENING...DRAGGING A COLD FRONT ACROSS OUR AREA OVERNIGHT.
COLD HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON. AN AREA OF LOW PRESSURE
DEVELOPING IN THE GULF OF MEXICO WILL MOVE EAST NORTHEAST ACROSS
FLORIDA THEN NORTHEAST ALONG THE CAROLINA COAST BY MONDAY NIGHT
AND TUESDAY. THIS SYSTEM COULD BRING SIGNIFICANT WINTER WEATHER
TO OUR REGION FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WV LOOP SHOWS LARGE CLOSED LOW PRESSURE ACROSS THE GREAT LAKES
WITH A VIGOROUS SHORTWAVE PUSHING SOUTHEAST FROM THE CENTRAL
PLAINS TOWARDS THE CENTRAL/SOUTHERN APPALACHIANS. AT THE
SURFACE...A CLIPPER TYPE AREA OF LOW PRESSURE WILL MOVE SOUTHEAST
THIS EVENING AND MOVE ALONG THE NC/SC BORDER THEN EXIT THE NC
COAST BY LATE TONIGHT. THE ASSOCIATED COLD FRONT IS EXPECTED TO
MOVE ACROSS THE REGION DURING THE LATE EVENING HOURS. REGIONAL
RADAR COMPOSITE SHOWS SOME VERY LIGHT PRECIPITATION MOVING ACROSS
THE UPSTATE AND WESTWARD INTO WESTERN NC/EASTERN TN THAT IS
ASSOCIATED WITH THE SYSTEM. MODELS AND ENSEMBLES INDICATE A SMALL
CHANCE OF A FEW SHOWERS/FLURRIES THIS EVENING ACROSS THE NORTHERN
MIDLANDS...WITH MOST OF THE CWA REMAINING DRY OVERNIGHT. THE
PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL RATHER TIGHT
AND EXPECT WINDS FROM THE SW AHEAD OF THE SYSTEM TO BECOME MORE
WEST TONIGHT. MODEL TIME SECTIONS INDICATE AN INITIAL LOW LEVEL
JET AROUND 30 TO 40 KTS WEAKENING A LITTLE OVERNIGHT...BUT COMBINED
WITH COLD AIR ADVECTION DEVELOPING TONIGHT INTO SATURDAY...WILL
CONTINUE WITH A LAKE WIND ADVISORY. GUIDANCE AND LOCAL NUMBERS
VERY CLOSE AND WILL STAY NEAR CONSENSUS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
ON SATURDAY...MID/UPPER LEVEL FLOW WILL REMAIN FROM THE NW AND
HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST INTO THE REGION
SATURDAY THROUGH SUNDAY. PRESSURE GRADIENT WILL REMAIN TIGHT
ACROSS THE REGION ON SATURDAY AND THE LAKE WIND ADVISORY WILL
REMAIN IN EFFECT. THE GRADIENT WILL WEAKEN BY SATURDAY NIGHT AND
SUNDAY AND THE WINDS SHOULD SUBSIDE. MODEL TIME SECTIONS WILL
REMAIN RATHER DRY SATURDAY THROUGH EARLY SUNDAY...WITH SOME HIGHER
LEVEL MOISTURE BEGINNING TO MOVE INTO THE REGION LATE SUNDAY.
GUIDANCE AND LOCAL NUMBERS VERY CLOSE WITH TEMPERATURES THROUGH
THE PERIOD AND WILL STAY NEAR CONSENSUS...FORECASTING MUCH BELOW
NORMAL TEMPERATURES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
CONFIDENCE CONTINUES TO INCREASE IN REGARDS TO A WINTER WEATHER
EVENT LATE SUNDAY NIGHT...INTO MONDAY...THEN FINALLY ENDING BY
TUESDAY MORNING.  MODELS INDICATING COLDER AIR AT THE SURFACE LATE
SUNDAY NIGHT THROUGH MONDAY...WITH SOME GUIDANCE KEEPING TEMPS AT OR
BELOW FREEZING.  CURRENT THINKING IS THAT MOST AREAS SHOULD GET A
LITTLE ABOVE FREEZING DURING THE AFTERNOON MONDAY...BUT WILL THEN
FALL BACK BELOW MONDAY NIGHT.  SO...COLD TEMPS ARE IN PLACE AT THE
SURFACE TO BEGIN THE EVENT.  ALOFT...COLD TEMPS AT 850MB TO BEGIN
THE EVENT SUNDAY NIGHT INTO MONDAY MORNING...THEN WARM ADVECTION
ALOFT SETS UP...BRINGING A WARM NOSE ACROSS THE AREA.  MODELS HAVE
BEEN FAIRLY CONSISTENT WITH THE WARMING ABOVE THE SURFACE DURING THE
DAY MONDAY.  SO...WE HAVE WARMING ALOFT DURING THE DAY MONDAY.  ON
TO THE TIMING...RIGHT NOW IT APPEARS AS IF THE MOISTURE INCREASE AND
PRECIP WILL NOT GET INTO THE AREA UNTIL AFTER MIDNIGHT SUNDAY
NIGHT...AND THEN WILL CONTINUE THROUGH THE DAY MONDAY.  FINALLY ON
TO THE PRECIP TYPE....THATS THE BIGGEST QUESTION OF THE DAY.  MOST
OF THE GUIDANCE CONTINUES TO INDICATE A HIGH PROBABILITY OFF SEEING
SOME SORT OF FROZEN PRECIP ACROSS THE ENTIRE CWA LATE SUNDAY NIGHT
INTO MONDAY MORNING.  WITH MOST MODEL SOUNDINGS SHOWING PLENTY OF
MOISTURE IN THE SNOW GROWTH REGION...AND WITH THE SOUNDINGS
INDICATING TEMPS BELOW FREEZING...MOST AREAS FORECAST TO START OFF
THE EVENT AS ALL SNOW.  THEN AREAS GENERALLY SOUTH OF I20 BEGIN TO
CHANGE TO A MIXTURE OF PRECIP DURING THE DAY MONDAY.  THIS MIXTURE
MAY INCLUDE SOME OR ALL OF THE FOLLOWING: SLEET...FREEZING RAIN...OR
RAIN.  AREAS NORTH OF I20 COULD SEE A MIXTURE OF SNOW...SLEET...OR
FREEZING RAIN.  WITH ALL OF THIS IN MIND...AND WITH THE WEEKEND
COMING...AND WITH WANTING TO GIVE A GOODS HEADS UP TO THE EVENT...WE
WILL BE ISSUING A WINTER STORM WATCH WITH THIS PACKAGE.  WATCH WILL
BE IN EFFECT FROM MIDNIGHT SUNDAY NIGHT THROUGH MONDAY. PLEASE
CONTINUE TO MONITOR LATER FORECAST FOR UPDATES AS THE SYSTEM
EVOLVES.

AS FOR THE REMAINDER OF THE FORECAST...SYSTEM MOVES EAST AND OUT OF
THE AREA TUESDAY AFTERNOON...LEAVING DRY WEATHER IN ITS WAKE THROUGH
THE END OF THE WEEK.  TEMPERATURES EXPECTED TO REMAIN BELOW NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL SYSTEM AND SURFACE WAVE WILL MOVE ACROSS NORTHERN SC
AND NC LATER THIS AFTERNOON AND EVENING. ANY PRECIPITATION
ASSOCIATED WITH THIS SYSTEM SHOULD BE WIDELY SCATTERED AND LIGHT
...ALSO NORTH OF OUR TAF SITES. BREEZY CONDITIONS ARE EXPECTED
THIS AFTERNOON. STRONG LOW LEVEL JET OVERNIGHT...20 TO 30 KTS
ALONG WITH COLD AIR ADVECTION WILL HELP KEEP WINDS UP OVERNIGHT
ACROSS THE AREA. ON SAT...GOOD PRESSURE GRADIENT CONTINUES OVER
THE AREA AND EXPECT BREEZY CONDITIONS WITH VFR.

EXTENDED AVIATION OUTLOOK...NO RESTRICTIONS TO AVIATION EXPECTED
SATURDAY...EXCEPT BREEZY CONDITIONS SATURDAY AFTERNOON. THE NEXT
WEATHER SYSTEM TO PROVIDE SIGNIFICANT PRECIPITATION CHANCES OF A
MAINLY WINTRY VARIETY AND RESTRICTIONS TO CIGS/VSBYS WILL AFFECT THE
REGION SUNDAY NIGHT/MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL MIDNIGHT EST SATURDAY NIGHT FOR
     SCZ015-016-018-020>022-025>031-035>038-041.
     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
     EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL MIDNIGHT EST SATURDAY NIGHT FOR
     GAZ040-063>065-077.
     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
     EVENING FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Jan 7, 4:49 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
449 AM EST FRI JAN 7 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-081000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
449 AM EST FRI JAN 7 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE ACROSS THE NORTHERN
GULF OF MEXICO AND OFF THE SOUTHEAST COAST SUNDAY NIGHT INTO
MONDAY NIGHT. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL BE
MIXED...SOME RAIN AND SOME SLEET...SNOW...AND FREEZING RAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in South Carolina, 2011Winter Storm Watches in Georgia, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.